Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 367, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 8, 2005, 7:48 AM CDT for Jackson County, Nobles County, Minnesota. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2005, 7:48 AM CDT (12:48 UTC)
- Expired
- Sep 8, 2005, 8:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Jackson County, MN, Nobles County, MN
The radar
The Sioux Falls radar (KFSD), 91 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 8:00 AM CDT | HAIL 1 | 2 E Wilmont, MN | |
| Sep 8, 8:05 AM CDT | HAIL 1.5 | 3 Ene Wilmont, MN | 3/4 TO 1 1/2 INCH HAIL COVERING GROUND |
| Sep 8, 8:10 AM CDT | HAIL 1.75 | 8 Nw Worthington, MN | HAIL AT LEAST GOLFBALL SIZED, HOME DAMAGED, VEHICLE DAMAGED, ONE FOOT DRIFT OF HAIL REMAINED 10 HOURS AFTER STORM PASSAGE. |
| Sep 8, 8:25 AM CDT | HAIL 0.75 | 3 Nw Brewster, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 081248 SVRFSD MNC063-105-081330- /O.NEW.KFSD.SV.W.0367.050908T1248Z-050908T1330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 748 AM CDT THU SEP 8 2005 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST JACKSON COUNTY IN SOUTHWEST MINNESOTA NORTHERN NOBLES COUNTY IN SOUTHWEST MINNESOTA * UNTIL 830 AM CDT * AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF WILMONT...OR ABOUT 15 MILES SOUTHWEST OF SLAYTON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BREWSTER AROUND 820 AM CDT HERON LAKE AROUND 825 AM CDT LAKEFIELD AROUND 830 AM CDT THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4384 9598 4372 9598 4362 9510 4384 9508 $$ JH
4 follow-up statements
000 WWUS53 KFSD 081302 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 802 AM CDT THU SEP 8 2005 MNC063-105-081330- /O.CON.KFSD.SV.W.0367.000000T0000Z-050908T1330Z/ NOBLES MN-JACKSON MN- 802 AM CDT THU SEP 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 AM CDT FOR NORTHWEST JACKSON AND NORTHERN NOBLES COUNTIES... AT 802 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 4 MILES EAST OF WILMONT...OR ABOUT 13 MILES NORTHWEST OF WORTHINGTON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KINBRAE...DUNDEE AROUND 820 AM CDT BREWSTER AROUND 825 AM CDT OKABENA...HERON LAKE AROUND 830 AM CDT THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4384 9598 4372 9598 4362 9510 4384 9508 $$ JH
000 WWUS53 KFSD 081309 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 808 AM CDT THU SEP 8 2005 MNC063-105-081330- /O.CON.KFSD.SV.W.0367.000000T0000Z-050908T1330Z/ NOBLES MN-JACKSON MN- 808 AM CDT THU SEP 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 AM CDT FOR NORTHWEST JACKSON AND NORTHERN NOBLES COUNTIES... AT 808 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF WILMONT...OR ABOUT 11 MILES NORTHWEST OF WORTHINGTON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KINBRAE...DUNDEE AROUND 820 AM CDT BREWSTER AROUND 825 AM CDT OKABENA...HERON LAKE AROUND 830 AM CDT AT 805 AM CDT...A TRAINED SPOTTER REPORTED 1.5 INCH HAIL 3 MILES EAST-NORTHEAST OF WILMONT. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4384 9598 4372 9598 4362 9510 4384 9508 $$ JH
000 WWUS53 KFSD 081321 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 821 AM CDT THU SEP 8 2005 MNC063-105-081330- /O.CON.KFSD.SV.W.0367.000000T0000Z-050908T1330Z/ NOBLES MN-JACKSON MN- 821 AM CDT THU SEP 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 AM CDT FOR NORTHWEST JACKSON AND NORTHERN NOBLES COUNTIES... AT 821 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF BREWSTER...OR ABOUT 9 MILES NORTHEAST OF WORTHINGTON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BREWSTER AROUND 830 AM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4384 9598 4372 9598 4362 9510 4384 9508 $$ JH
000 WWUS53 KFSD 081331 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 830 AM CDT THU SEP 8 2005 MNC063-105-081340- /O.EXP.KFSD.SV.W.0367.000000T0000Z-050908T1330Z/ NOBLES MN-JACKSON MN- 830 AM CDT THU SEP 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST JACKSON AND NORTHERN NOBLES COUNTIES EXPIRES AT 830 AM CDT... 825 AM CDT...THE STORM PRODUCED PENNY SIZE HAIL 3 MILES NORTHWEST OF BREWSTER IN EASTERN NOBLES COUNTY. HOWEVER...THE STORM WAS WEAKENING AND THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4384 9598 4372 9598 4362 9510 4384 9508 $$ JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:24 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Sep 8, 2:24 AM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 224 AM CDT THU SEP 8 2005 .DISCUSSION... CONVECTION FOUND ACROSS NORTHERN CWA EARLY THIS MORNING...AND LIFTING NORTHEAST TOWARDS BETTER UPPER LEVEL SUPPORT PER 300-500 QG FORCING. STILL NOT OUT OF THE QUESTION FOR FURTHER DEVELOPMENT SOUTHEAST ALONG MID LEVEL BOUNDARY...SO WILL MAINTAIN FAIRLY HIGH POPS NORTH OF I90 AND EAST OF ABOUT I29 AFTER 12Z. OTHERWISE...UPPER LEVELS BECOME MUCH MORE UNFAVORABLE FOR CONVECTION THIS AFTERNOON AND EVENING AND BETTER MID LEVEL BOUNDARY SHIFTS NORTH AND EAST. SO...LOW POPS IN THE EAST THIS AFTERNOON AND NO MENTION TONIGHT ANYWHERE SEEMS REASONABLE. NEXT BETTER CHANCE FOR THUNDERSTORMS LOOKS TO BE ON MONDAY AS DECENT UPPER LEVEL WAVE MOVES NORTHEAST ACROSS THE WESTERN HIGH PLAINS AND TAIL END OF FORCING TRACKS ACROSS CWA. NOT A REAL HIGH POP TYPE SET UP JUST YET...BUT MAY BUMP POPS A LITTLE OVER NORTHWEST TIER OF COUNTIES. WITH STRONG HIGH ACROSS SOUTHEAST U.S. WILL ALSO NEED TO WATCH OUT FOR ANY WEAK SUBTROPICAL DISTURBANCES THAT COULD SET SOMETHING OFF AHEAD OF STRONGER ENERGY OVER THE CENTRAL U.S. TEMPERATURES NEXT FEW DAYS A LITTLE TRICKY. NORTHERN TIER OF COUNTIES HAS HAD A DECENT AMOUNT OF RAIN THE LAST COUPLE OF DAYS...AND THIS MAY SUPPRESS TEMPERATURES A LITTLE FOR OUR UPCOMING WARM UP INTO THE WEEKEND. OVERALL...NO BIG CHANGES TO FORECAST TEMPERATURES. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && 08
Hazardous weather outlook, Sep 8, 4:51 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 451 AM CDT THU SEP 08 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 451 AM CDT THU SEP 08 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A LARGE COMPLEX OF THUNDERSTORMS WILL EXIT FAR EASTERN SOUTH DAKOTA...SOUTHWEST MINNESOTA AND NORTHWEST IOWA BY ABOUT 900 AM CDT. SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WITH ONE TO TWO INCH AN HOUR RAINFALL RATES. FLOODING... A FEW OF THE THUNDERSTORMS THAT MOVE ACROSS THE AREA THROUGH MID MORNING MAY PRODUCE VERY HEAVY RAIN...WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. THIS MAY CAUSE A FEW LOCAL CREEKS AND STREAMS TO RISE TO NEAR BANKFULL AS WELL AS CAUSE PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BOTH FRIDAY AND SATURDAY COULD PROVE TO BE WINDY...WITH SUSTAINED WINDS AROUND 30 MPH AND GUSTS TO AROUND 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
In the hours before
Local storm report, Sep 8, 6:07 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
607 AM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM HAIL 1 N HOSPERS 43.09N 95.90W
09/08/2005 0.75 INCH SIOUX IA TRAINED SPOTTER
PENNY SIZE HAIL STRIPPING THE TREES
&&
KWEISSERLocal storm report, Sep 8, 6:10 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
610 AM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM HAIL HOSPERS 43.07N 95.90W
09/08/2005 1.00 INCH SIOUX IA TRAINED SPOTTER
QUARTER SIZE HAIL
&&
MGLocal storm report, Sep 8, 6:16 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 AM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND DMG LARCHWOOD 43.46N 96.44W
09/08/2005 LYON IA TRAINED SPOTTER
TREES DOWN...GRAIN BIN BLOWN DOWN
0550 AM TSTM WND DMG GEORGE 43.34N 96.00W
09/08/2005 LYON IA TRAINED SPOTTER
OUTBUILDING BLOWN ACROSS ROAD
0612 AM HAIL SHELDON 43.18N 95.84W
09/08/2005 0.88 INCH OBRIEN IA TRAINED SPOTTER
PENNY TO NICKEL HAIL STRIPPING TREES
&&
MGLocal storm report, Sep 8, 6:22 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
622 AM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL MELVIN 43.29N 95.61W
09/08/2005 0.88 INCH OSCEOLA IA TRAINED SPOTTER
NICKEL HAIL
&&
MGLocal storm report, Sep 8, 6:50 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
650 AM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL 1 N PAULLINA 42.99N 95.69W
09/08/2005 0.75 INCH OBRIEN IA TRAINED SPOTTER
&&
MGLocal storm report, Sep 8, 7:00 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
700 AM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL 2 NE ROYAL 43.08N 95.26W
09/08/2005 0.88 INCH CLAY IA EMERGENCY MNGR
NICKEL HAIL
&&
MGNearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.